Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Had total knee replacement surgery. Taking Oxycontin pill. Cause my blood pressure to raise?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 11916 Questions
I had total knee replacement surgery on both knees five weeks ago and I'm currently taking one 20mg Oxycontin pill twice a day and one to two 5mg Oxycodone pills every six hours as needed for pain. By me taking these two pills, will this cause my blood pressure to rise?
Posted Tue, 29 Oct 2013 in Medicines and Side Effects
Answered by Dr. Michelle Gibson James 45 minutes later
Brief Answer:
may cause a drop in blood pressure

Detailed Answer:
HI, thanks for using healthcare magic

Typical these medications because of the fact that they suppress the central nervous system, tend to be associated with a decrease in blood pressure.

Though persons can react differently to medication, it is unlikely to cause your blood pressure to rise.

If you notice any indicators that your blood pressure may actually be decreasing to a significant extent (symptoms such as dizziness, fatigue,increased heart rate, shortness of breath) then you may want to consult your doctor.

I hope this helps, feel free to ask any additional questions
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor